Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rjeffler

My lips are killing me!!

I started Accutane about 3 weeks ago. Everything went OK for about a week and then the lip dryness started. On top of everything else, I got a fever blister. So, I took Valtrex which dries your lips out even more. All of my friends and family thought I started to look like I got botox in my lips because they were so swollen. 3 days off of the Valtrex now and the swelling has gone down, but they are redder than normal and Aquaphor is just about the only thing that keeps them feeling good. I've tried a few of the Burt's Bees products, some Blistex's, ect....but they burn. I don't seem to have any open wounds, but it still doesn't feel good. At night, the corners of my lips get dry (even though I wake up 2-3 times a night to reapply the Aquaphor) and I cannot seem to fix it.

My doctor started me on a 2 X 40mg day regimen, but after last week, I lowered it to 1 X 40mg day. I'm only 65 KG, so I think he had me on to high of a dose (at least to start out). I think it is getting better.

Anyone else have similar problems or suggestions?!

Share this post


Link to post
Share on other sites

Drink more water. Seriously. You'll be surprised how much better your lips can feel when you're properly hydrated.

Share this post


Link to post
Share on other sites

Like Siava said drink more water and you should be okay. When I go camping or fishing I have a hard time keeping my lips moisturized so when I get back home my lips are crap. I just apply lots and lots of petroleum jelly at night and that really helps but the best advice is to drink lots and lots or water!

Share this post


Link to post
Share on other sites

Wow starting you out on 80mg a day, that seems kinda too much. I think the proper start out dosage shuolda been for you is 60mg per day but cutting back going to 40mg is good. I would say you might be put back to 80mg in a couple of months down the line. For severely cracked lips like yours I dont think there is no magic lip balm that can heal it over night. But you're on the right track with aquaphor. Just give it some time and i'll heal itself. My lip was like that too, I even had crack on the side as well but you just have to let it ride. I use aquaphor at night and burt's bee in the day, been on accutane myself for about 7 weeks now. Goodluck to you and just hang in there.

Share this post


Link to post
Share on other sites

Thanks to all for the support and suggestions. Since yesterday I've been downing water like there is no tomorrow. I have noticed that my breakouts are much better. I got one big one that came up under the skin and never came to the top. After 3 days, it went back down. I'm feeling like the pain will be worth it in the end!

Share this post


Link to post
Share on other sites

That dose seems faar to high - the guidelines are 1mg per kg weight, ie you should be on about 60mg/day by the sounds of it. I'd ask your derm! I weigh just less than 60kg and im on 60mg/day and having a tough time with the lips too. We can't get aquaphor here in the UK but I had a friend bring some back from the US when I was on tane when I was 17, luckily I didn't throw it away and it seems to be OK! Blistex kinda works for me but I also have a Neutrogena Norwegian Formula SPF20 lipbalm which works but can leave your lips feeling greasy. One thing I noticed was that my lips felt a lot less 'tight' when I used a soft baby toothbrush and water to remove the dry skin then apply aquaphor straight away... keep on at it though :) Ness x

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×